Journal of Cancer Research and Practice

CASE REPORT
Year
: 2020  |  Volume : 7  |  Issue : 3  |  Page : 127--129

Gemcitabine/cisplatin/pembrolizumab-induced posterior reversible encephalopathy syndrome


Yuh- Ching Gau, Hui- Ching Wang, Hui- Hua Hsiao, Yi- Chang Liu 
 Division of Hematology-Oncology, Department of Internal Medicine, Kaohsiung Medical University Hospital, Kaohsiung, Taiwan

Correspondence Address:
Dr. Yuh- Ching Gau
Division of Hematology-Oncology, Department of Internal Medicine, Kaohsiung Medical University Hospital, No. 100, Tzyou 1st Road, Sanmin District, Kaohsiung City 80756
Taiwan

Posterior reversible encephalopathy syndrome (PRES) is a syndrome related to endothelial dysfunction and disorder in cerebral autoregulation. The clinical manifestations include seizures, headache, mental alteration, and visual disturbance. The causes of PRES are diverse and include renal failure, transfusion, transplantation, endocrine disorders, autoimmune diseases, and cytotoxic and immunosuppressive agents. Various anti-cancer drugs such as gemcitabine and platinum can also cause PRES, and a few case reports have discussed the effect of immunotherapy on PRES. In this article, we present a case who developed PRES after receiving gemcitabine, cisplatin, and pembrolizumab. We also review previous cases with gemcitabine/cisplatin- and immunotherapy-induced PRES. Most of these cases had a good clinical outcome, the resolution of neurologic signs varied from days to weeks.


How to cite this article:
Gau YC, Wang HC, Hsiao HH, Liu YC. Gemcitabine/cisplatin/pembrolizumab-induced posterior reversible encephalopathy syndrome.J Cancer Res Pract 2020;7:127-129


How to cite this URL:
Gau YC, Wang HC, Hsiao HH, Liu YC. Gemcitabine/cisplatin/pembrolizumab-induced posterior reversible encephalopathy syndrome. J Cancer Res Pract [serial online] 2020 [cited 2020 Dec 4 ];7:127-129
Available from: https://www.ejcrp.org/article.asp?issn=2311-3006;year=2020;volume=7;issue=3;spage=127;epage=129;aulast=Gau;type=0